I had a Thrombosis in my neck prior to my hickman line removal last April 08 and still on Warfarin,has anyone else had this problem?it worries me that this clot can move or does it go away?should I be rescanned?
I am seeing my Oncologist on Tuesday for the first time since treatment which all ended last June except for Arimidex Tabs which cause painfull joints.
I thought by now I would be back to normal but the lack of sleep and general fatigue is now getting to me.
Is this normal or should I be asking him these questions,and have you any advice what should I ask as I expect this will be my only chance to see him again it will probably be his registrar from then on.
Hi,I have now had my appt and feel much better my Onc explained everything and eased my mind.Now off the Warfarin so all seems ok.
I feel I can cope now with Arimidex side effects.
I had a thrombosis (pulmonary embolus in my right lung) in December - came right out of the blue - an excruciating pain in my right side and back. I thought it may have something to do with my active Crohn’s as I was, and still am, waiting for resection of parts of my small and large bowel. I was admitted to hospital as an emergency and put on oxygen, iv antibiotics, heparin and iv salin and tubal nightly feeding as I was so underweight… My gastro was surprised, and I was shocked, to learn from a chest x-ray they did that I had a large clot in my lung. I was in for 2 weeks - gruesome, over Christmas and New Year. My surgery was already booked for Jan 5th, postponed to 29th Jan, but when I went for pre-op assessment 2 weeks ago and had another chest x-ray, the clot is there still, albeit smaller. I am seeing my gastro surgeon Feb 23rd to see if the clot has dispersed and we can schedule another surgery date early March. I have been on Warfarin (2 mg daily) to disperse the clot, but not sure how long I will have to take it. I have weekly blood tests at home to check the INR level.
One of the reasons for the delay in surgery is that my surgeon said if I insist on it at present, he will have to put an “inferior vena cava umbrella” into the main artery of my heart to stop further clots, if any, going there during surgery. He said this kind of “intervention” brings a 10% risk of complications, including death - that really frightened me.
I have done some research on the internet since I came home, and it does seem that PE’s can and do occur after cancer treatment. I finished FEC chemo in August 2003, so don’t think this is the cause of mine. Both my consultants said they don’t know why these clots appear spontaneously. I am seeing a consultant haematologist on Feb 18th, a follow up from an appt in early December when he did some blood tests - last August I suddenly got bleeding under the skin on my inner thigs and lower abdomen. GP said she didn’t know what caused them. They healed in about 10 days. In Nov I got worse bleeding on my left upper back and again the GP said she didn’t know what caused it, so my gastro referred me to the haematologist. I wonder if this bleeding has anything to do with the subsequent clot.
I am rather surprised that your doctor has stopped the warfarin without doing an appropriate x-ray - how does he know the clot has dispersed?
I am sorry to read of your problems you seem to be going through the mill at the moment.
When I asked for another scan and even offered to pay for it I was told that there was no benefit to me as it would only show 2 things,either the vein would have blocked altogether so blood would have found another route or it has opened enough for blood to get through he said either case there was no further risk of anything moving as it would be solid ,he also said that I am now at more risk of bleeding as I had been on Warfarin for too long now.
What do you do but except his advice I know I said I was now happier but there is still a bit of me that still causes me to worry.
It never seems to end does it.